MAUDE Adverse Event Report: AESCULAP AG BIOLOX PROSTHESIS HEAD 12/14 28MM M; HIP ENDOPROSTHESES - HEADS

AESCULAP AG BIOLOX PROSTHESIS HEAD 12/14 28MM M; HIP ENDOPROSTHESES - HEADS
Model Number NK461
Medical Device Problem Code Material Disintegration (1177)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that a biolox prosthesis head 12/14 28mm (part # nk461) was implanted during an unknown procedure performed on (b)(6) 2002.According to the complainant, eighteen (18) years post surgery, the ceramic head was damaged.The patient underwent a revision surgery on (b)(6) 2021.The complaint device was available to be returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision surgery.Although requested, additional information has not been made available.The adverse event is filed under aag reference (b)(4).Involved components: nk712t bicontact sd plasmapore 12/14 size 12mm - lot unknown.Nh048t.Plasmacup sc size 48mm.Lot unknown.Nh092 sc/msc ceramics insert 28mm 48/50 sym.Lot unknown.
 
Additional Manufacturer Narrative
Investigation results: as of the date of this report the complaint product was not provided for investigation.Therefore, a thorough investigation is not possible.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-,manufacturing- or design-related failure.In the event that the complaint product will be provided for investigation in the future, an update of this report will be provided unsolicited.Based upon the investigations results a capa is not necessary.

Brand Name
BIOLOX PROSTHESIS HEAD 12/14 28MM M
Common Device Name
HIP ENDOPROSTHESES - HEADS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11520498
Report Number9610612-2021-00188
Device Sequence Number11682142
Product Code LWJ
UDI-Device Identifier04038653119882
UDI-Public4038653119882
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K060918
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2002
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNK461
Device Catalogue NumberNK461
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2021
Supplement Date Received by Manufacturer06/16/2021
Initial Report FDA Received Date03/18/2021
Supplement Report FDA Received Date07/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NH048T - LOT UNKNOWN; NH092 - LOT UNKNOWN; NK712T - LOT UNKNOWN
Outcome Attributed to Adverse Event Required Intervention;